The definitions for UTI presented here differ substantially from the original surveillance definitions1 for both (A) residents without an indwelling catheter and (B) residents with an indwelling catheter. The revised definitions take into account the low probability of UTI in residents without indwelling catheters if localizing symptoms are not present, as well as the need for microbiologic confirmation for diagnosis.
uti
The Sequential Organ Failure Assessment (SOFA) Score
The SOFA system was created in a consensus meeting of the European Society of Intensive Care Medicine in 1994 and further revised in 1996. The SOFA is a six-organ dysfunction/failure score measuring multiple organ failure daily. Each organ is graded from 0 (normal) to 4 (the most abnormal), providing a daily score of 0 to 24 points. The objective in the development of the SOFA was to create a simple, reliable, and continuous score easily obtained in every institution.
Guidelines for Intensive Care Unit Admission for Severe Community-Acquired Pneumonia (CAP)
The Infectious Diseases Society of America (IDSA)/American Thoracic Society (ATS) recently reviewed risk factors and developed objective major and minor criteria to identify patients who require direct admission to an Intensive Care Unit (ICU). The most up-to-date definitions use need for invasive mechanical ventilation or septic shock, requiring vasopressors, as absolute indicators for direct admission to an ICU. For patients who do not meet either of these two major criteria, minor criteria have been proposed that are based on CURB-65 and ATS criteria with new additions. For admission to an ICU or high level unit, patients must fulfill at least three of these minor criteria.
Criteria for Brain Death in Adults and Children
Physicians, health care workers, members of the clergy, and laypeople throughout the world have accepted fully that a person is dead when his or her brain is dead.
Clinical Criteria for Do-Not-Resuscitate (DNR) Orders in Acute Stroke
A DNR order may be written any time that two of the following clinical criteria are present and the prognosis has become clear for and shared whenever possible between physician(s), patient, and family (or appropriate surrogate).
Criteria for Chronic Respiratory Failure in Infants and Children
Criteria for Chronic Respiratory Failure due to Cardiopulmonary Disorders in Infants and Children
Clinical criteria
- Decreased inspiratory breath sounds
- Increased retractions, use of accessory muscles
- Cyanosis breathing room air
- Decreased level of normal activity/function
- Poor weight gain (mass) (IMPORTANT)
CURB-65 and CRB-65 Severity Scores for Community-Acquired Pneumonia (CAP)
CURB and CRB-65 scores can be used in the hospital and out-patients setting to assess pneumonia severity and the risk of death.
Severity Criteria for Acute Pancreatitis
Ranson Criteria to Predict Severity of Acute Pancreatitis
1. When three or more of the following are present on admission, a severe course complicated by pancreatic necrosis can be predicted with a sensitivity of 60-80%:
Knaus Criteria for Multiple System Organ Failure (MSOF)
Multiple systems organ failure is said present when more than one of the system dysfunctions detected by test values exceeding the threshold values.
Glasgow Coma Score
The Glasgow Coma Scale provides a score in the range 3-15; patients with scores of 3-8 are usually said to be in a coma. The total score is the sum of the scores in three categories. For adults the scores are as follows: